What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 30, 7:50 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 30, 7:50 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
850 PM CDT Tue Apr 30 2019
.UPDATE...
Issued at 847 PM CDT Tue Apr 30 2019
Showers and thunderstorms will continue through Central Illinois
through the evening and into the overnight hours associated with a
weather system and slow moving front in the Midwest. Whereas the
threat for more severe storms is mainly to the south and
southwest, ongoing rain over already saturated ground will
continue the threat for localized flooding. Minor updates to more
accurately represent hourly trends as well as the locations for
the current precip on radar out shortly.
&&
.SHORT TERM...(This evening through Wednesday)
ISSUED AT 329 PM CDT Tue Apr 30 2019
Warm front continues to lift slowly northward this
afternoon...with 20z/3pm surface analysis showing it extending
from St. Louis E/NE along the I-70 corridor. This boundary will
provide the focus for strong to potentially severe thunderstorms
into the early evening. With temps currently in the lower to
middle 80s just south of the front, any storms that develop will
be fed by a highly unstable airmass characterized by SBCAPEs of
3000-3500J/kg. Further north, instability will remain much weaker
and thus the severe threat will rapidly decrease north of the I-72
corridor. Main severe threats across the S/SE KILX CWA will be
large hail and damaging wind gusts, with an isolated tornado
possible with any cell in the immediate vicinity of the boundary.
The chance for severe will decrease after sunset, with attention
then turning to heavy rainfall potential. It appears several
clusters of storms will develop upstream across Missouri/Arkansas
and lift northeastward across mainly the eastern half of the CWA
later this evening into the overnight hours. The convection will
gradually decrease in areal coverage toward dawn, with just
scattered showers/thunder remaining by Wednesday morning.
.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 329 PM CDT Tue Apr 30 2019
Additional rounds of convection will occur Wednesday night into
Thursday...before the persistent front shifts southeastward into
the Ohio River Valley. By the time the rain comes to an end,
additional rain totals of 2 to 2.5 inches will be likely across
the heart of the CWA...primarily between the Illinois River and
the I-70 corridor. Slightly lower amounts of 1 to 2 inches are
expected further northwest and southeast. A lull in the precip
will occur on Friday before one final wave tracking along the
front brings additional light showers to the southern half of the
area Friday night. After that, Saturday appears to be a dry day
before yet another disturbance brings showers back into the
picture by late Sunday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 700 PM CDT Tue Apr 30 2019
Several waves of showers/thunder will overspread the central
Illinois terminals this evening. Based on regional radar mosaic,
think the best chance for thunder will be east of the I-55
corridor. As a result, have only mentioned VCTS at KPIA/KBMI.
Further east, have gone with TEMPO groups for thunder between 02z
and 06z at the remaining sites. The convection will gradually
shift eastward overnight, with the predominant showers coming to
an end from west to east by early Wednesday morning. Have ended
showers at KPIA by 10z...then further southeast to KDEC by 15z.
Ceilings will lower to IFR as the rain begins this evening, then
will improve to MVFR once the predominant rain ends early
Wednesday. Winds will initially be E/NE, then will become S/SE
overnight and SW on Wednesday.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday evening for ILZ031-037-038-
041>045-047>056-061-062-066-067-071.
Flash Flood Watch through Wednesday afternoon for ILZ027>030-036-
040.
&&
UPDATE...HJS
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Apr 30, 2:09 PM CST, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
309 PM CDT Tue Apr 30 2019
ILZ027>030-036-040-011100-
Fulton-Knox-Marshall-Peoria-Schuyler-Stark-
309 PM CDT Tue Apr 30 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...
Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, some
storms this afternoon and early evening could be strong, with
hail and strong winds possible.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.
There is a marginal risk that some of the storms could become
strong to severe Wednesday.
Additional thunderstorms are possible Sunday afternoon and evening,
but these are not expected to be severe.
Significant rises are expected along the Illinois River. The river
may reach major flood stage at Havana early next week. Flooding is
also likely to develop around Henry and Peoria by Wednesday night,
reaching moderate flood stage early next week. In addition, minor
flooding is likely along the Spoon River by Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed through early evening.
ILZ031-037-038-011100-
McLean-Tazewell-Woodford-
309 PM CDT Tue Apr 30 2019
...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY EVENING...
This Hazardous Weather Outlook is for portions of central
Illinois.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...
Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, some
storms this afternoon and early evening could be strong, with
hail and strong winds possible.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.
There is a marginal risk that some of the storms could become
strong to severe Wednesday.
Additional thunderstorms are possible Sunday afternoon and evening,
but these are not expected to be severe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be need this afternoon and evening,
beginning around 3 pm.
ILZ041>044-047>054-061-011100-
Cass-Christian-De Witt-Logan-Macon-Mason-Menard-Morgan-Moultrie-
Piatt-Sangamon-Scott-Shelby-
309 PM CDT Tue Apr 30 2019
...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY EVENING...
This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...
Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, there is
a slight risk of severe thunderstorms, with large hail, damaging
winds, and isolated tornadoes possible.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.
There is a marginal risk that some of the storms could become
strong to severe Wednesday.
Additional thunderstorms are possible Sunday afternoon and evening,
but these are not expected to be severe.
River levels along the Illinois River will significantly rise the
next few days. Major flooding is possible at Havana early next
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required through tonight.
ILZ045-055-056-062-066-067-071-011100-
Champaign-Clay-Coles-Cumberland-Douglas-Effingham-Jasper-
309 PM CDT Tue Apr 30 2019
...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY EVENING...
This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois, generally along the I-57
corridor.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...
Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, there is
a slight risk of severe thunderstorms. Damaging winds and isolated
tornadoes are the primary concern.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.
There is a marginal risk that some of the storms could become
strong to severe Wednesday and Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be need through tonight.
ILZ046-057-063-068-072-073-011100-
Clark-Crawford-Edgar-Lawrence-Richland-Vermilion-
309 PM CDT Tue Apr 30 2019
This Hazardous Weather Outlook is for portions of southeast
Illinois.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...
Periodic rain and thunderstorms are expected, especially after
midnight. Locally heavy rainfall is possible and could produced
flash flooding. In addition, some storms could be strong, with
hail and strong winds possible.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.
There is a marginal risk that some of the storms could become
strong to severe Wednesday and Thursday.
Renewed rises are expected along the Wabash River, and the river
will remain in flood into next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be need this afternoon and evening.
Geelhart
In the hours before
Special weather statement, Apr 30, 4:46 PM CST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Lincoln IL
546 PM CDT TUE APR 30 2019
ILZ054>056-061-062-302330-
Douglas-Coles-Moultrie-Shelby-Cumberland-
546 PM CDT TUE APR 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR COLES...WESTERN EDGAR...
SOUTHEASTERN MOULTRIE...NORTHWESTERN CLARK...EAST CENTRAL SHELBY...
NORTHERN CUMBERLAND AND SOUTHEASTERN DOUGLAS COUNTIES UNTIL 630 PM
CDT...
At 545 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cooks Mill to Mattoon to Neoga. Movement
was northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Charleston, Mattoon, Neoga, Oakland, Ashmore, Humboldt, Hindsboro,
Lerna, Janesville, Cooks Mill, Rardin, Coles, Paradise, Hutton, Etna,
Fairgrange, Fox Ridge State Park, Bushton, Coles County Airport and
Trilla.
This includes Interstate 57 between mile markers 177 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and east central Illinois.
LAT...LON 3948 8801 3936 8802 3932 8852 3943 8847
3960 8853 3978 8797 3948 8796
TIME...MOT...LOC 2245Z 246DEG 28KT 3961 8843 3947 8838 3930 8847
SBSpecial weather statement, Apr 30, 5:07 PM CST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Lincoln IL
607 PM CDT TUE APR 30 2019
ILZ057-062-063-067-068-302345-
Jasper-Clark-Crawford-Cumberland-Edgar-
607 PM CDT TUE APR 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...SOUTHERN
EDGAR...NORTHEASTERN JASPER...CLARK AND SOUTHEASTERN CUMBERLAND
COUNTIES UNTIL 645 PM CDT...
At 606 PM CDT, Doppler radar was tracking a strong thunderstorm near
Casey, or 15 miles east of Toledo, moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paris, Marshall, Casey, Martinsville, Vermilion, Redmon, Clarksville,
Oliver, Hazel Dell, Dennison, Hunt City, Orange, Yale, Lincoln Trail
State Park, Bell Ridge, Sandford and Bellair.
This includes Interstate 70 between mile markers 126 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern and east central Illinois.
LAT...LON 3900 8799 3906 8814 3969 8784 3961 8753
3953 8753
TIME...MOT...LOC 2306Z 204DEG 29KT 3924 8795
SBLocal storm report, Apr 30, 5:41 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
641 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 4 N LAWN RIDGE 41.04N 89.62W
04/30/2019 M1.25 INCH MARSHALL IL TRAINED SPOTTER
&&
JRPLocal storm report, Apr 30, 9:14 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1014 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD SPRINGFIELD 39.78N 89.64W
04/30/2019 SANGAMON IL 911 CALL CENTER
11TH STREET AND LENNOX FLOODED
&&
37Local storm report, Apr 30, 9:26 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1026 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HEAVY RAIN EAST PEORIA 40.67N 89.55W
04/30/2019 M1.29 INCH TAZEWELL IL BROADCAST MEDIA
1.29 INCHES MEASURED SINCE MIDNIGHT
&&
37